• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Anti depressants

Libra1

Libra1

Well-known member
Founding Member
Joined
Jan 12, 2008
Messages
515
Location
West Midlands
Hi Kp, I'm on Fluoxetine tabs for my depression and they have helped me.:)

Initially I was very reluctant to take any more meds as I am also on an awful lot for other chronic medical conditions:(

My Gp is very supportive, I am reviewed regulary, and like others have mentioned I am able to question and or suggest alternative meds and frequently offer to give up Fluoxtine permanently - to which the answer is always NO.

I was first encouraged to take the tabs for 3 months to which I agreed, that was just 2 years ago! When I was really poorly and in crisis, altho' I had loads of meds at home, I never ever thought of taking the whole lot. I told my physio unless someone helped me I was going to jump under a bus:mad: At the time I thought that was quite rational, and couldn't understand why she was upset with me :confused:
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
it seems that the relationship with the GP is important and that there has to be trust.
 
HoosierGal

HoosierGal

Member
Founding Member
Joined
Feb 29, 2008
Messages
8
I've tried almost all of the SSRI's. Paxil was the first one I took and even though it helped my depression after I took it for around 6 months I started gaining weight which I had never had before. I had my doctor to switch me straight over to Prozac but didn't like the way it made me feel so he switched me to something else. The one I liked the best was Lexapro. Took it for a couple months then decided I didn't want to be on any SSRI any longer so I stopped taking it.

I've tried Serzone, Celexa, Zoloft, Effexor, and several others of which I can't bring the name to my mind at the moment.

Right now I take 100 mil of Elavil at bedtime which is an older anti-depressant. It doesn't really help my depression but it does help me sleep better.:sleep:
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
If I felt it worked I would put up with the weight gain to feel happy. I wonder if to feel hspellingappy is too much to ask or expect. Oh well,tomorrow is another day.
This has been an interesting thread, all these different anti depressants but still no real solutions.
 
Last edited:
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
I think I'll give up on the spelling for tonight. They ought to list crap spelling as a side effect of anti depressants!!!!
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
I am on an antidepressant called citalopram, currently taking 20mg per day. Over the past few days i have started to have aggressive thoughts and feelings along with abnormal dreams/nightmares. I'm hoping these will eventualy wear off.
 
A

april

Active member
Founding Member
Joined
Dec 23, 2007
Messages
33
I was on Ecitalopram for about 2 years, after the first month I saw another GP at the same surgery and he gave me the generic version which Had a really bad effect on me, so went back on the old one which really helped me nearly from day one in the US I think it's called Lexapro. No side effects when I went on them or when I was weaned of them which was great. On the generic one I had very bad anxiety and my first and only panic attack. So came off them asap.

Take care
April
 
Lozzi_1004

Lozzi_1004

Well-known member
Joined
Jun 28, 2008
Messages
1,850
Location
Yorkshire, UK
I am on an antidepressant called citalopram, currently taking 20mg per day. Over the past few days i have started to have aggressive thoughts and feelings along with abnormal dreams/nightmares. I'm hoping these will eventualy wear off.
I'm on citalopram until they sort my bipolar meds out and ive been having nightmare and hallucinations at night time. They're horrible :( I'm off to tell my gp and psych about them... maybe you should do the same colin??

Lozzi :flowers:
 
ellamental

ellamental

Well-known member
Founding Member
Joined
May 31, 2008
Messages
70
Location
midlands
side affects

yes I remember now the shaky hands with prozac (fluexotine and the other one i was on that was on the news about increased suicide in folk who took it..what was it called... probably not on the market now..seroxat? ) and another that made the pictures on the walls move. I think the biggest side affects are generally in the first two weeks aren't they and often a feeling of mild sickness but then they should ease off. Someone mentioned oral steroids and I have been on these for years and the side affects are minimal but as someone else said...each person reacts differently to each drug.:unsure:
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Citalopram seems to make me cough i am not sure if this is in my head but the cough started just as I started taking them.
 
D

Dollit

Guest
This is considered to be an uncommon side effect of Citalopram but it is noted in the PIL.
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
I don't know so much about coughing, more of chocking because my mouth becomes so dry - one of the more common side effects.
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Is kind of the opposite problem to a dry mouth and I seem to cough and choke all the time... hmmmm
 
D

Dollit

Guest
Because this is classified as an uncommon side effect you should talk to your GP and as them to yellow card it.
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
cool... Thanks I ll mention it to him... Cos Ive tried everything else to get rid of it!
 
D

Dollit

Guest
Yellow carding wont get rid of it, he'll just make an official report of the side effect. Depending on the severity of the side effect, he make want to change your medication.
 
S

Solihull_boy:)

Active member
Joined
Jul 2, 2008
Messages
27
Location
Solihull
Doctor

My Doctor seems to have done her research, I have been on Citalpram, more rcentl Venlaphaxine, but am so tired, I have tonight had the dose doubled...

Any thoughts on this, she says the tiredness should wear off.

I reallly need to understand whether they feel I am a serious case???
 
D

Dollit

Guest
All side effects take time to go or lessen as your body and mind needs time to adjust to the chemicals that you're putting into your body.

First what do you mean by serious case and second - why not ask?
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,720
Location
Yorkshire
Hi there,

I also get extremely tired and am on Venlafaxine - bed is my favourite place at the moment :sleep:. I was falling asleep in the hospital this morning waiting for my appointment! I've been on the max. dose of venlafaxine for approaching a year but accept that lack of energy / tiredness can also be a key feature of depression.

I can empathise with you, Solihull Boy, needing to know if it's a serious case. I have wanted to know this about myself too but have never been brave enough to ask anyone. I'm too scared to ask as I feel that they would confirm my own suspicions that I'm just a lazy waster - even after three lengthy stays in hospital, two courses of ECT and a bunch of meds I can't believe that I'm any where near a 'serious' case. This has not been helped by no one giving me a diagnosis or ever actually saying what is wrong with me. So I stick with the thought of having a bad case of lazy waster syndrome.
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Yeah I know the yellow card wont get rid :D.... I ment as in I ve tried everything to get rid of the cough thinking it was not the medication if that makes sense.. I have only just put two and two together!
 

Similar threads


Top